Nature thyroid dosage

I am having trouble getting the correct dosage of my NDT.as my previous post show I up my NT too quickly in November ,was on 3 grains which was too much ,had very heavy chest feeling which doctor said was inflammation as wasn't able to absorb it and out of breath ,this wasn't my fault as was taken advice from a reflexology lady who said I had to keep increasing to feel better .I am on my own now doing this as I wS only on 75mg off Levo before I started to change to NDT .I cut down to 2 1/4 and then 2grain in first week and have been on 2 about 5 weeks now and feel very tired and like I am on too high as very slightly feel the inflamation again .What I can't understand is when I cut down to 2 grain 4 weeks ago I felt great for about nearly next 2weeks then went downhill again , I tryed to up by 1/4 for three days last week but felt worse. Not sure what to do now ,any advice please .Bloods when I was on 3 grains were T3 7.8 ,T4 20.2 TSH 0.02 . I started last Augest to self medicate started slowly on 1/4 grain but felt better when I up by a half for some reason but was always feeling up and down .wondering will I ever get it right .

7 Replies

oldestnewest
  • Maybe if you re-start again as the ups/downs don't help with trying to get a dose which makes you feel better. Taking pulse, and temp (first on wakening) and several times a day and keeping a record. If we take too little our pulse etc is too low and if we take too much everything speeds up. So if you take it gradually till you feel well and if you take a little too much it is easier to drop down.

  • Temp is around 36.3 to 36.6 in morning ,drop to 36 .1 some nights ,why do I feel worse when up by a 1/4 grain do you know .

  • Usually when hypo we have a lower temp. Sometimes it does rise but not always to what it was before. If it rises too high and you feel uncomfortable you may be on too much medication. Our pulse should return to normal (for us individually).

    I don't know why you should feel worse when raising except if the dose was increase was too much for you. (I am guessing).

  • Should you temperature stay raised all day after taking your NDT as mine drops in the evening ,

  • Maggie, If you feel overmedicated on 2 grains cut down to 1.5 grains. This is equivalent to 112.5mcg-150mcg Levothyroxine which is considerably more than the 75mcg you were taking. Overmedication can also cause fatigue.

    thyroid.about.com/od/thyroi...

    thyrophoenix.com/adjusting_...

  • I decided to miss my dose of 2grain this morning and my temperature was 37 on waking which was higer than the usual 36.3 to 36.6 , so surely this shows I was on too much . Not sure wether to miss another dose or start tomorrow on 1 3/4 grain and see how I go on ,any advice would be great .

  • I've deleted my original reply as I realised I hadn't read your post properly. Apologies for any confusion - Clutter and Shaws have provided much better advice. :) Hope you feel better soon xx

You may also like...